Solving stochastic mathematical programs with complementarity constraints using simulation

Warning The system is temporarily closed to updates for reporting purpose.

Birbil, Ş. İlker and Gürkan, Gül and Listeş, Ovidiu (2006) Solving stochastic mathematical programs with complementarity constraints using simulation. Mathematics of operations research, 31 (4). pp. 739-760. ISSN 0364-765X

[thumbnail of 3011800000704.pdf] PDF
3011800000704.pdf
Restricted to Registered users only

Download (411kB) | Request a copy

Abstract

We consider stochastic mathematical programs with complementarity constraints, in which both the objective and constraints involve limit functions that need to be approximated. Such programs can be used for modeling “average” (expected) or steady-state behavior of complex stochastic systems. We first describe these stochastic mathematical programs with complementarity constraints and compare them with di erent stochastic mathematical programs with equilibrium constraints from the literature. This explicit discussion may facilitate selecting an appropriate stochastic model. We then describe a simulation-based method called sample-path optimization for solving these problems and provide su cient conditions under which appropriate approximating problems will have solutions converging to a solution of the original problem almost-surely. We illustrate an application on toll pricing in transportation networks. We explain how uncertainty can be incorporated and the approximating problems are solved using an o -the-shelf solver. These developments enable solving certain stochastic bilevel optimization problems and Stackelberg games using simulation.
Item Type: Article
Uncontrolled Keywords: stochastic mathematical programs with complementarity constraints; simulation; stability; mathematical programs with equilibrium constraints; stochastic network equilibrium; toll pricing problem
Subjects: Q Science > QA Mathematics
Divisions: Faculty of Engineering and Natural Sciences
Depositing User: Ş. İlker Birbil
Date Deposited: 08 Feb 2007 02:00
Last Modified: 26 Apr 2022 08:03
URI: https://research.sabanciuniv.edu/id/eprint/223

Actions (login required)

View Item
View Item